Alert archive / California / Wind Advisories in 2008
Wind Advisory 72, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at May 15, 2008, 2:58 AM PDT for Riverside County, San Bernardino County, California. It took effect at May 15, 2008, 9:00 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2008, 2:58 AM PDT (09:58 UTC)
- In effect from
- May 15, 2008, 9:00 AM PDT
- Expired
- May 15, 2008, 2:00 PM PDT
- In force
- 5 hr
- Issued by
- NWS San Diego, CA
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3411 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 150958 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 258 AM PDT THU MAY 15 2008 ...GUSTY OFFSHORE WINDS FOR THE INLAND EMPIRE... .SURFACE HIGH PRESSURE IN THE GREAT BASIN AND NORTH FLOW ALOFT WILL BRING A PERIOD OF GUSTY OFFSHORE WINDS BELOW PASSES AND CANYONS IN THE INLAND EMPIRE FROM MID MORNING THROUGH MID AFTERNOON TODAY. CAZ048-152100- /O.NEW.KSGX.WI.Y.0072.080515T1600Z-080515T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 258 AM PDT THU MAY 15 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 2 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 2 PM PDT THIS AFTERNOON. AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH BELOW PASSES AND CANYONS FROM MID MORNING THROUGH MID AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MARTIN
1 follow-up statement
000 WWUS76 KSGX 152045 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 145 PM PDT THU MAY 15 2008 ...THE WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON... CAZ048-152145- /O.EXP.KSGX.WI.Y.0072.000000T0000Z-080515T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 145 PM PDT THU MAY 15 2008 ...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON... THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 2 PM PDT THIS AFTERNOON. THE GUSTY OFFSHORE WINDS HAVE WEAKENED AND ARE NOT STRONG ENOUGH TO MEET CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at May 14, 9:45 PM PDT, 5 hours 13 minutes earlier.
Area forecast discussion, May 14, 9:45 PM PDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 945 PM PDT WED MAY 14 2008 .SYNOPSIS...HIGH PRESSURE WILL BRING CLEAR SKIES AND WARM...DRY WEATHER THROUGH THE WEEKEND. IT WILL BE PARTICULARLY HOT FRIDAY AND SATURDAY DUE TO MODERATE OFFSHORE FLOW. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. THE BROAD UPPER LEVEL HIGH PRESSURE RIDGE OVER THE WEST COAST WILL CONTINUE TO BUILD THROUGH THE WEEKEND AND PRODUCE MOSTLY CLEAR SKIES AND HIGH TEMPS...ESPECIALLY IN THE INLAND VALLEYS. DURING THIS PERIOD TEMPS WILL BE 10 TO 15 DEG ABOVE NORMAL. SURFACE PRESSURE GRADIENTS WILL BE NEUTRAL OR WEAKLY OFFSHORE THURSDAY. SHALLOW MARINE LAYER INTRUSIONS AND THE SEA BREEZE WILL MODERATE PM TEMPS IN THE IMMEDIATE COASTAL AREAS BUT VALLEYS AND SOME INLAND COASTAL AREAS WILL BE IN THE 90S TO AROUND 100...AND SOME RECORD HIGHS COULD BE REACHED. IT WILL BE PARTICULARLY HOT FRI AND SAT AS MODERATE 10 MB OFFSHORE FLOW DEVELOPS FROM A SURFACE HIGH PRESSURE MOVING INTO THE GREAT BASIN. THE DRY...HOT AND BREEZY CONDITIONS ON FRI AND SAT WILL CAUSE LOCALLY ELEVATED FIRE POTENTIAL MAINLY NEAR THE CANYONS IN THE FOOTHILLS. MORE RECORD HIGHS COULD BE REACHED. A RED FLAG WATCH/WARNING AND A WIND ADVISORY MAY NEED TO BE ISSUED SOMETIME THURSDAY MORNIG FOR THE SANTA ANA WINDS THAT ARE EXPECTED EARLY FRIDAY MORNING THROUGH FRIDAY AFTERNOON. THERE IS GOOD 35 KT N-NE UPPER WIND SUPPORT AT 700 MB ON FIRDAY. RECORD HIGH MINIMUM TEMPERATURES ARE POSSIBLE SUNDAY MORNING DUE THE CARRY OVER HEAT AND THICKNESS INCREASE FROM SAT. SUNDAY PM WILL STILL BE QUITE WARM...BUT A STRONGER SEA BREEZE COULD BRING SOME COOLING OF MAXIMUM TEMPERATURES. SLIGHTLY COOLER NEXT WEEK AS THE HIGH PRESSURE RIDGE BREAKS DOWN WITH WEAK TO NEUTRAL MORNING OFFSHORE FLOW AND STRONGER PM SEA BREEZE...BUT TEMPS WILL REMAIN WELL ABOVE NORMAL...ESPECIALLY INLAND. && .AVIATION... 150330Z...SKIES WILL HAVE SOME VERY HIGH CLOUDS BUT VFR CONDITIONS TONIGHT. THE ONLY EXCEPTION WILL BE A FEW COASTAL LOW CLOUDS MOST LIKELY IN THE VICINITY OF SAN WITH A BASE OF AROUND 800 FEET. COASTAL HAZE COULD REDUCE VIS TO AROUND 5SM AROUND SUNRISE THU. HIGH TEMPS WILL RESULT IN DENSITY ALTITUDE ISSUES AT MOST AIRPORTS IN THE AREA MAINLY FRI...WHEN TEMPS WILL REACH 30C AT SNA AND SAN...37C AT ONT AND NEARBY AIRPORTS...AND 40C AT PSP AND TRM. && .SGX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT FOR HIGH TEMPERATURES THURSDAY THROUGH MONDAY...SEE LAXSPSSGX. && PUBLIC...MACKECHNIE AVIATION...MILLER
Hazardous weather outlook, May 14, 4:20 PM PDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 420 PM PDT WED MAY 14 2008 CAZ042-043-048-050-055-056-057-058-060-061-062-151200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 420 PM PDT WED MAY 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. UPPER LEVEL HIGH PRESSURE DEVELOPING OVER THE WESTERN STATES WILL BRING VERY WARM WEATHER TO SOUTHWESTERN CALIFORNIA THURSDAY THOUGH MONDAY. IT WILL BE PARTICULARLY HOT WITH NEAR RECORD HIGH TEMPERATURES THURSDAY THROUGH SATURDAY. .DAY ONE... REST OF TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY. * NEAR RECORD HIGH TEMPERATURES THURSDAY THROUGH SATURDAY WILL RAISE THE POTENTIAL FOR HEAT STRESS. * LOCALLY ELEVATED FIRE POTENTIAL DUE TO DRY OFFSHORE BREEZES MAINLY NEAR CANYONS IN THE FOOTHILLS THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MACKECHNIE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 3:07 AM PDT | Fire Weather Watch | SGX | Riverside, San Bernardino, San Diego | 23 hr |
| May 15, 3:07 AM PDT | Red Flag Warning | SGX | Riverside, San Bernardino | 15 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.